Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Miami, FL

June 27, 2021Collier County, Florida

NWS Miami, FL issued this special weather statement at Jun 27, 2021, 3:01 PM EDT for Collier County, Florida. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 27, 2021, 3:01 PM EDT (19:01 UTC)
Expired
Jun 27, 2021, 3:45 PM EDT
In force
44 min
Issued by
NWS Miami, FL

County Collier County, FL

The radar

The Miami radar (KAMX), 140 km from the middle of the area, began a volume at 19:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 7.0 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2021-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1817 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2021-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -18 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1817 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
808 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-18 m²/s²
0-3 km storm-relative helicity
2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

489 
WWUS82 KMFL 271901
SPSMFL

Special Weather Statement
National Weather Service Miami FL
301 PM EDT Sun Jun 27 2021
 
FLZ069-070-271945-
Coastal Collier County FL-Inland Collier County FL-
301 PM EDT Sun Jun 27 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COLLIER COUNTY UNTIL
345 PM EDT...

* At 301 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Marco Island, moving west at 10
  mph.

* Small hail, funnel clouds, and winds in excess of 45 mph possible
  with this storm.

* Locations impacted include...
  Naples, Marco Island, Golden Gate Estates, Cape Romano, Belle
  Meade, Marco Island Airport, Naples Manor, Golden Gate, East
  Naples, Lely Resort, West Toll Gate On Alligator Alley, Royal Palm
  Hammock, Lely, Rookery Bay Aquatic Preserve, Goodland, Fiddlers
  Creek and Key Marco.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2616 8184 2622 8170 2594 8150 2579 8171
      2580 8173 2599 8184
TIME...MOT...LOC 1901Z 085DEG 10KT 2598 8175 

$$

Weinman

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jun 27, 2:55 PM EDT, 6 minutes earlier.

Area forecast discussion, Jun 27, 2:55 PM EDT, 6 minutes before
Area Forecast Discussion
National Weather Service Miami FL
255 PM EDT Sun Jun 27 2021

.SHORT TERM (Rest of Today and Monday)...

High pressure across the region as easterly flow continues. A bit of
drier air in the mid-levels today will help limit some of the
overall coverage. However, enough low-level moisture will allow
scattered showers and storms today. The focus of showers and storms
will move towards the interior and Gulf coast this afternoon and
evening. A weak Gulf breeze may try to develop as well, with enough
diurnal heating temps into the low 90s. The Gulf coast will be the
greatest area to see the potential for a strong isolated storm this
afternoon. Satellite has showed plenty of clearing and diurnal
heating across the western interior and Gulf coast. Lapse rates are
about 6.1C/km and forecast CAPE along the coast will be up to around
2500J/kg. An isolated gusty downburst and heavy rainfall will be
possible with the strongest storms.

As we move into Monday, High pressure continues with easterly flow
across the area. A mid to upper level low north of the region will
continue to keep some mid-level dry air across S. FL through the
first half of the day at least. More mid-level moisture returns to
the area towards the end of Monday and as we move into Tuesday. For
Monday, a similar patter to today with less overall coverage of
showers and storms but enough low-level moisture to allow for
scattered coverage. Same pattern of an east to west progression of
activity from the Atlantic and east coast in the morning to more
interior and Gulf coast in the afternoon and evening. Lapse rates
remain around 6C so not too impressive, but an isolated strong storm
can not be ruled out, particularly for the Gulf coast.

Otherwise, temperatures in the upper 80s to low 90s across South
Florida near normal for this time of year.

.LONG TERM (Monday Night through Sunday)...

Typical summertime pattern will continue into the long term
period. That said, POPs will start off higher than normal for this
time of year. Tropical moisture begins to stream into the region
from the western Atlantic and Caribbean through mid to late week.
Aloft, an upper high will spread westward across the southeast
U.S. Our region remain on the "moist" side of an inverted upper
trough. Diurnally driven convection will remain possible with
nighttime showers across coastal waters and immediate coasts then
during the day the potential shifting inland. With southeasterly
flow interior and southwest Florida seem to be the best
location(s) to portray higher QPF values from mid to late week.

An upper high will begin to nose westward across the region out
ahead of a trough digging across the northern Gulf and midsouth
regions this weekend, which may help limit POPs slightly with just
a touch of drier air filtering in overhead to round out the
forecast period. Generally, typical climo POPs would be supported
for the upcoming holiday weekend. With generally higher heights
and lower POPs, temperatures will likely warm a few degrees higher
by late in the week and especially by next weekend.

&&

.AVIATION(18Z TAFS)...

Showers have begun to shift from the east
coast towards the interior and Gulf. VCTS for KAPF this afternoon,
with any tempos that will be needed added with amendments.Overall,
VFR conditions unless a shower or storm moves directly over a
terminal for brief periods of lower cigs and vis. Easterly flow
continues with showers once again possible over the Atlantic
overnight and tomorrow morning moving towards the east coast
terminals.

&&

.MARINE...

Easterly flow will persist into early next week with SCEC
conditions at times. Showers and storms remain in the forecast with
lightning, gusty winds, heavy rainfall, and elevated seas being the
primary hazards primarily around storms. Elevated seas in the Gulf
Stream will be 3 to 4 feet.

&&

.BEACHES...

A persistent easterly flow will lead to a High Risk of Rip
Currents for all Atlantic beaches through this evening. An elevated
risk of rip currents will continue into early next week.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            77  89  79  88 /  30  30  50  70
West Kendall     76  90  78  89 /  20  30  50  70
Opa-Locka        77  89  77  89 /  30  30  50  70
Homestead        77  88  77  88 /  30  30  60  70
Fort Lauderdale  79  88  79  88 /  30  30  50  70
N Ft Lauderdale  78  87  78  87 /  20  30  50  70
Pembroke Pines   77  88  76  88 /  30  30  50  70
West Palm Beach  77  88  77  88 /  20  30  40  70
Boca Raton       78  89  78  88 /  20  30  50  70
Naples           75  90  75  89 /  40  60  50  70

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 8 PM EDT this evening for FLZ168-172-
     173.

AM...None.
GM...None.
&&

Tonight/Monday and Aviation/Marine...Kelly
Monday Night through Sunday...Frye

Visit us at weather.gov/miami

Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiami
Hazardous weather outlook, Jun 27, 9:33 AM EDT, 5 hours 28 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
933 AM EDT Sun Jun 27 2021

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
280145-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
933 AM EDT Sun Jun 27 2021

...HIGH RISK OF RIP CURRENTS ALL ATLANTIC BEACHES...
...Isolated Strong Storm Possible Along Gulf Coast...

This hazardous weather outlook is for South Florida.

.DAY ONE...TODAY AND TONIGHT

Rip Currents: There is a high risk of rip currents along the
Atlantic beaches of South Florida.

Thunderstorms: Isolated thunderstorms are possible today with best
over the west coast. Isolated lightning strikes is the main concern.

Waterspouts: Waterspouts are possible across all area waters with
showers and storms.

Wind: An isolated strong wind gust is possible with the strongest
thunderstorms over the Gulf Coast.

Flooding: Heavy rainfall from repeated rounds of showers and
thunderstorms may lead to localized flooding in urban and low-lying
areas along the Gulf Coast.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

Showers and thunderstorms are possible each day with gusty winds,
and localized flooding possible.

An elevated rip current risk will likely persist early in the week.

.SPOTTER INFORMATION STATEMENT...

Widespread spotter activation is not anticipated, however individual
spotters are encouraged to report high wind and flooding to the
National Weather Service forecast office in Miami.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

In the hours before

Special weather statement, Jun 27, 3:01 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
301 PM EDT Sun Jun 27 2021

FLZ069-070-271945-
Coastal Collier County FL-Inland Collier County FL-
301 PM EDT Sun Jun 27 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COLLIER COUNTY UNTIL
345 PM EDT...

* At 301 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Marco Island, moving west at 10
  mph.

* Small hail, funnel clouds, and winds in excess of 45 mph possible
  with this storm.

* Locations impacted include...
  Naples, Marco Island, Golden Gate Estates, Cape Romano, Belle
  Meade, Marco Island Airport, Naples Manor, Golden Gate, East
  Naples, Lely Resort, West Toll Gate On Alligator Alley, Royal Palm
  Hammock, Lely, Rookery Bay Aquatic Preserve, Goodland, Fiddlers
  Creek and Key Marco.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2616 8184 2622 8170 2594 8150 2579 8171
      2580 8173 2599 8184
TIME...MOT...LOC 1901Z 085DEG 10KT 2598 8175

Weinman

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 2:59 PM EDTSpecial Marine WarningMFL61 min
Jun 27, 4:01 PM EDTSpecial Marine WarningMFL44 min
Jun 27, 4:11 PM EDTSpecial Marine WarningMFL49 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.